HomeopathyNewYork.com Contact Info Dr. Shalts Biography Books & ResourcesTestimonials
   
 

What do we do with conventional treatment?

READ THIS PART CAREFULLY, PLEASE

UNDER NO CIRCUMSTANCES ANY MEDICATIONS YOU ARE TAKING ARE GOING TO BE DISCONTINUED BY ME AT THE INITIAL VISIT. I WANT YOU TO CLEARLY UNDERSTAND THAT IN MY PROFESSIONAL OPINION YOU SHOULD CONTINUE TO TAKE ALL YOUR MEDICATIONS UNTIL YOU AND YOUR PRIMARY PHYSICIAN DECIDE THAT YOUR CONDITION HAS IMPROVED TO THE POINT WHEN CERTAIN MEDICINES CAN BE SLOWLY TAPERED OFF. PLEASE DO NOT STOP TAKING YOU MEDICATIONS WITHOUT CONSULTING WITH YOUR PRIMARY PHYSICIAN.

    You are a very complex unique human being who, probably, has more than one health problem, that causes misbalance of your entire body on different integrative levels. An abrupt, unwarranted discontinuation of your medication will cause even a more dramatic misbalance, which ultimately means a worsening of your illnesses and a possible deterioration of your well-being. A very simple example of that is a severe withdrawal caused by an abrupt discontinuation of a tranquilizer, i.e. Xanax. By doing that, one can cause severe health problems, including seizures, a dangerous increase in blood pressure and pulse, hallucinations. Similar, but not necessarily equally obvious situation could be caused by a sudden discontinuation of antidepressants, certain blood pressure medications and many other conventional drugs. In all these cases the balance achieved in your body is suddenly violated. That usually leads to a state that is worse than before and in some cases could be life threatening. Homeopathic medicines will help to restore the balance by stimulating different complex defense mechanisms of your body. It is a long, complicated process. In accord with many other practitioners I strongly believe in cooperation, integration of different treatment modalities, rather than competition and opposition. There is no evidence, at least to my knowledge, of any negativistic relationship between conventional and homeopathic treatment. When you are ready, your primary physician or the specialist will be able to decrease or, if possible, to discontinue your medications. This approach will allow to gradually increase your well being to the ultimate point of you becoming either completely independent or significantly less dependent on any kind of medications.

    Not knowing what is going on with your body on the "conventional" level could create severe problems and, in some cases could be dangerous. A simple example would be a hypothetical case of an 80-year-old woman, who fell in her apartment and experienced acute pain in her hip, which improved with Tylenol. Only in a few days, when the pain became so severe that it would not respond to any painkillers, this woman called 911. As you, probably have guessed, she had a hip fracture, which could have been successfully treated with surgery on day one. No other method of treatment could address this situation in a curative way. There are many similar situations, which could be less obvious. That’s why in a majority of cases I would like you to have a "conventional" doctor. I might ask you to see a physician and to have additional laboratory tests, including imaging studies, if necessary. I have to be able to evaluate your illness from every aspect available. No additional information can hurt. A lack of sufficient information might negatively impact your treatment and, ultimately, your well-being. If I cannot evaluate the results of certain tests myself, I will not hesitate to contact one of your doctors for clarification.

    I also have to tell you that figuring out what is the correct remedy for somebody, who is taking numerous (or sometimes even one) conventional drugs might present a great challenge to the homeopath. Just think about it. Lets say somebody has a headache. Takes two Tylenols. The headache is gone. In a few days the headache comes back. Two Tylenols. No headache. And so on. By the time this person comes to see a homeopath, a few things are going to happen. Well, obviously headaches keep coming back. But the pain is not the same. Areas to which the pain radiates have changed or disappeared. There might be some new symptoms caused by Tylenol (so called "side-effects"). An experienced homeopath will be able to see through these new symptoms and prescribe the correct remedy (if the patient still remembers how he (she) felt before). I guess you can easily appreciate how much more complex the real life situation can be. Very often patients take more than five different medications all at the same time.

 

clear.gif (49 bytes)
BACK NEXT

Copyright 1999-2017 Edward Shalts. All rights reserved.
Web Design by MSlonim